Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 52, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 19, 2013, 6:22 PM EDT for 4 counties in New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2013, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 19, 2013, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 4:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:34 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 19, 4:34 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
434 PM EDT FRI JUL 19 2013
.SYNOPSIS...
THUNDERSTORMS...SOME SEVERE THIS EVENING...WILL MOVE SOUTH OF THE
CANADIAN BORDER TONIGHT AND SATURDAY. THE STORMS WILL BE ON THE
LEADING EDGE OF COOLER AND DRIER AIR...BRINGING RELIEF FROM THE
HEAT AND HUMIDITY. THE HEAT WAVE WILL COME TO AN END WITH HIGHS IN
THE 80S SATURDAY...THEN COOLING MORE SUNDAY AND MONDAY WITH HIGHS
IN THE 70S AND LOWS IN THE 40S AND 50S. THE NEXT CHANCE FOR RAIN
WILL BE MONDAY NIGHT INTO TUESDAY. &&
.NEAR TERM /UNTIL 6 AM SATURDAY/...
AS OF 430 PM EDT FRIDAY...LINE OF STORMS ALONG A PREFRONTAL TROUGH
MOVING ACROSS SOUTHERN ONTARIO AND QUEBEC AND WILL SPREAD INTO
NORTHERN NEW YORK AND VERMONT LATE THIS AFTERNOON AND EVENING.
STORMS MOVING INTO AREAS WITH CAPE OVER 2000 J/KG AND 06 KM BULK
SHEAR OVER 40KTS. BETTER SHEAR NORTH OF THE BORDER...AND AS STORMS
MOVE FURTHER SOUTH EXPECT THEM TO WEAKEN OVERNIGHT TONIGHT.
HAVE LIKELY POPS ALONG THE NORTHERN BORDER...TAPERING OFF TO THE
SOUTH INITIALLY. AFTER 06Z AS FRONT NEARS AND PRECIP MAKES A
RENEWED PUSH THROUGH THE AREA WILL SEE POPS INCREASE FURTHER SOUTH.
TEMPERATURES AT PRESS TIME STILL IN HEAT ADVISORY CRITERIA...AND
WILL LEAVE HEAT ADVISORY IN EFFECT FOR THE TIME BEING.
TEMPS...STILL A WARM NIGHT WITH SOUTHERLY FLOW REINFORCING
DEWPOINTS IN THE 70S. ONE MORE WARM MUGGY NIGHT THEN RELIEF IS ON
ITS WAY. USED A BIAS CORRECTED MIN TEMP FORECAST AS IT SHOULD HAVE
THE BEST HANDLE ON THIS PERSISTENT PATTERN.
&&
.SHORT TERM /6 AM SATURDAY THROUGH SUNDAY/...
AS OF 430 PM EDT FRIDAY...WELCOME CHANGES ON THE WAY IN THIS TIME
PERIOD AS CANADIAN COLD FRONT PUSHES THROUGH THE FORECAST AREA ON
SATURDAY. THE KICKER IS THE 500 MB TROUGH THAT DIGS OVER THE
EASTERN PROVINCES AND NEW ENGLAND...WITH A VIGOROUS VORT MAX
ROTATING THROUGH THE BASE OF THE TROUGH 12Z SATURDAY TO 00Z
SUNDAY. FRONT WILL BE A SLOW MOVER FROM NORTHWEST TO
SOUTHEAST...REACHING RUTLAND/WINDSOR COUNTIES LATE IN THE DAY
SATURDAY. BAND OF LIKELY POPS ALONG THE FRONT FOR SHOWERS AND
THUNDERSTORMS AIDED BY FORCING FROM THE SURFACE FRONT... OOLING
ALOFT WITH DEVELOPING TROUGH...AND UPWARD VERTICAL MOTION FROM
THE VORT MAX.
AFTER FRONTAL PASSAGE WE ENTER A PERIOD OF COLD (COOL) AIR
ADVECTION SATURDAY NIGHT INTO SUNDAY...WITH 1000-500 MB THICKNESS
DROPPING TO 560 DAM. SURFACE DEWPOINTS...PRESENTLY IN THE LOW
70S...WILL DROP INTO THE 40S FOR SUNDAY...WITH NOTICEABLE DRYING.
SURFACE HIGH PRESSURE BUILDS IN ON SUNDAY...AND SUNSHINE...DRY
AIR...AND SEASONABLE BUT COOLER TEMPS WILL MAKE A PLEASANT DAY
INDEED. ENJOY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 420 PM EDT FRIDAY...IT'LL BE A GORGEOUS START TO THE WORK
WEEK MONDAY WITH COOL CANADIAN HIGH PRESSURE OVER THE NORTH
COUNTRY SLOWLY DRIFTING EAST OFF THE NEW ENGLAND COAST THROUGH
THE DAY. AFTER A COOL START WITH MORNING TEMPS IN THE 40S AND
50S...ABUNDANT SUNSHINE COMBINED WITH INCREASING SOUTHERLY FLOW
WILL PROVIDE AFTERNOON HIGHS IN THE MID 70S TO LOWER 80S.
CONDITIONS BECOME MORE UNSETTLED THOUGH GOING INTO MONDAY NIGHT
THROUGH TUESDAY AS A BROAD UPPER TROUGH DIGGING SOUTHEASTWARD OUT
OF CANADA WILL TRACK SEVERAL SHORTWAVES AND A SURFACE COLD FRONT
ACROSS THE GREAT LAKES AND INTO THE NORTHEAST. LATEST GFS AND
ECMWF SOLUTIONS COMING INTO BETTER AGREEMENT IN REGARDS TO
TIMING...HIGHLIGHTING BEST DEEP LAYER MOISTURE AND UPPER SUPPORT
MOVING INTO THE FORECAST AREA LATE MONDAY NIGHT THROUGH TUESDAY
SO WILL GO WITH SOME LOW LIKELY POPS FOR RAIN/SHOWERS AND JUST A
SLIGHT CHANCE FOR THUNDERSTORMS AS INSTABILITY LOOKS WEAK.
SURFACE FRONT SLOWLY SHIFTS SOUTHEAST THROUGH THE REGION TUESDAY
NIGHT INTO WEDNESDAY MORNING WITH SOME LINGERING SHOWERS LIKELY
AROUND...BUT OVERALL TREND GOING INTO WEDNESDAY AFTERNOON AND
NIGHT WILL BE BACK TOWARDS DRIER WEATHER.
FOR THURSDAY THROUGH FRIDAY AFOREMENTIONED COLD FRONT STALLS
SOUTH OF THE CWA ACROSS THE MID-ATLANTIC KEEPING THE BEST CHANCES
FOR PRECIP OUT OF OUR AREA...SO HAVE GONE WITH A MAINLY DRY
FORECAST WITH ONLY SOME LOW CHANCE POPS FOR THURSDAY ACROSS
CENTRAL/SOUTHERN VERMONT. TEMPS WILL BE VERY SEASONAL WITH HIGHS
IN THE MID 70S TO LOWER 80S...AND LOWS IN THE MID 50S TO LOWER
60S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...VFR WITH GUSTY SOUTH/SOUTHWEST WINDS
THROUGH 21Z /UP TO 25KTS/. WATCHING A LINE OF STRONG THUNDERSTORMS
ABOUT TO ENTER THE OTTAWA VALLEY. TIMING THIS LINE THROUGH 21Z AT
MSS...23Z FOR PBG...AND AFTER 00Z FOR THE REST OF THE TAFS.
LOCALLY STRONG WINDS...LIGHTNING...AND TEMPO MVFR/IFR VISIBILITIES
POSSIBLE WITH THESE STORMS. MAINLY VCSH EXPECTED AFTER 06Z AS COLD
FRONT SLOWLY APPROACHES WITH LIMITED FOG/MIST POTENTIAL GIVEN
STRENGTH OF LOW-LEVEL WINDS. FRONT TO CLEAR THRU SAINT LAWRENCE
AND CHAMPLAIN VALLEYS 11Z- 15Z BUT WILL LIKELY LEAD TO CONTINUED
PERIODS OF SHOWERS/STORMS FOR MPV AND RUT THROUGH 18Z SATURDAY.
WINDS SHIFT TO NORTHWEST UNDER 10KTS UPON FROPA.
OUTLOOK 18Z SATURDAY THROUGH MONDAY...SCATTERED SHOWERS/STORMS
AGAIN SATURDAY AFTERNOON COULD PRODUCE BRIEF PERIODS OF MVFR/IFR
CONDITIONS ESPECIALLY THROUGH MIDDAY AND SOUTH. SOUTHWEST WINDS
SHIFT TO NORTHWEST WITH A COLD FRONT SATURDAY NIGHT.
SUNDAY AND MONDAY...VFR UNDER BUILDING HIGH PRESSURE...EXCEPT
FOG/BR WITH MVFR/IFR AT MPV/SLK EACH MORNING BTWN 06-11Z.
&&
.MARINE...
A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE CHAMPLAIN THIS
AFTERNOON AS A LOW LEVEL JET MOVES OVER THE REGION FROM WEST TO
EAST. STRONG SOUTH TO SOUTHWEST WINDS WILL CHANNEL UP THE
CHAMPLAIN VALLEY THIS AFTERNOON...WITH SURFACE WINDS INCREASING
TO NEAR 25 KTS AFTER 16Z TODAY. THE LOW LEVEL JET WILL BE SLOW TO
PROGRESS EASTWARD OUT OF THE AREA...THEREFORE SOUTHERLY WINDS
WILL BE BETWEEN 20-25 KTS INTO THIS EVENING AS A COLD FRONT MOVES
INTO THE REGION PRODUCING SHOWERS AND THUNDERSTORMS...WHICH WILL
PRODUCE STRONG GUSTY WINDS. A LAKE THUNDERSTORM ADVISORY MAY BE
NEEDED LATER THIS AFTERNOON AND THROUGH THE EVENING OR LONGER.
AN INVERSION WILL FORM NEAR THE SURFACE LATE THIS EVENING...
ALLOWING WINDS TO DECREASE...BUT MAY STILL HAVE GUSTS NEAR 25KTS
THROUGH THE REST OF THE NIGHT.
&&
.CLIMATE...
HEAT WAVE HAS BEEN REACHED WITH PAST 4 DAYS MEETING OR EXCEEDING
90F AT KBTV. EXPECT HEAT WAVE TO CONTINUE WITH MAX TEMP IN THE
LOW TO MID 90S TODAY...BEFORE A COLD FRONT APPROACHES ON SATURDAY.
MAX TEMP RECORDS FOR TODAY. BEST SHOT OF REACHING OR BREAKING
RECORD MAX TEMPS ON FRIDAY AT KMPV AND KMSS. SHORTER PERIOD OF
RECORD AT THESE SITES THAN AT K1V4 AND KBTV.
KBTV 94/1942
KMPV 92/1991
K1V4 95/1991
KMSS 93/1991
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ001-002-005-
009-011.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ028-035.
&&
SYNOPSIS...HANSON
NEAR TERM...HANSON
SHORT TERM...HANSON
LONG TERM...LAHIFF/SISSON
AVIATION...LOCONTO
MARINE...BTV
CLIMATE...BTVHazardous weather outlook, Jul 19, 4:40 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 440 PM EDT FRI JUL 19 2013 NYZ028-035-VTZ001-002-005-009-202045- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- 440 PM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND NORTHWEST VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-029>031-034-087-VTZ003-004-006>008-016>018-202045- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- 440 PM EDT FRI JUL 19 2013 ...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VTZ011-202045- WESTERN RUTLAND- 440 PM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VTZ010-012-019-202045- ORANGE-WINDSOR-EASTERN RUTLAND- 440 PM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. HOT AND HUMID WEATHER WILL CONTINUE...WITH A WARM MUGGY NIGHT ON TAP. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP OVERNIGHT INTO SATURDAY...AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG...PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 19, 5:06 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 506 PM EDT FRI JUL 19 2013 NYZ028-VTZ001-002-005-192300- EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO... ST. ALBANS...BURLINGTON 506 PM EDT FRI JUL 19 2013 ...EXPECT A SUDDEN WIND SHIFT ACROSS LAKE CHAMPLAIN... AN OUTFLOW BOUNDARY FROM THUNDERSTORMS ACROSS SOUTHERN QUEBEC PROVINCE WILL MOVE QUICKLY SOUTHWARD ACROSS LAKE CHAMPLAIN THROUGH 600 PM. THE IMPACT OF THIS FEATURE WILL BE TO SHIFT WINDS QUICKLY TO THE NORTH WITH GUSTS IN THE 30 TO 40 MPH RANGE. BOATERS ACROSS LAKE CHAMPLAIN...ESPECIALLY FROM THE CANADIAN BORDER SOUTH TO THE BURLINGTON AREA...SHOULD BE AWARE OF THIS SUDDEN WIND SHIFT AND TAKE ANY NECESSARY PRECAUTIONS NOW TO PREPARE FOR THE UPCOMING WIND SHIFT. EVENSON
Local storm report, Jul 19, 5:57 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
557 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG OGDENSBURG 44.69N 75.49W
07/19/2013 ST. LAWRENCE NY TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN AND TELEPHONE POLE SNAPPED IN
HALF
&&
EVENT NUMBER BTV1300270
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:08 AM EDT | Heat Advisory | BTV | Addison, Chittenden, Franklin, Grand Isle, Rutland | 15 hr |
| Jul 19, 6:55 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 65 min |
| Jul 19, 7:11 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Washington | 64 min |
| Jul 19, 7:28 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Washington | 62 min |
| Jul 19, 7:35 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more | 55 min |
| Jul 19, 5:23 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin, St. Lawrence | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.